Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 86, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 22, 2008, 3:25 PM CDT for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2008, 3:25 PM CDT (20:25 UTC)
- Expired
- May 22, 2008, 4:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3226 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 222025
SVRLCH
LAC009-079-222100-
/O.NEW.KLCH.SV.W.0086.080522T2025Z-080522T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 PM CDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
NORTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
* UNTIL 400 PM CDT
* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES SOUTHWEST OF DEVILLE...OR ABOUT 8 MILES
WEST OF EFFIE...AND MOVING NORTH AT 26 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF DEVILLE BY 345 PM CDT...
LAT...LON 3148 9216 3146 9216 3142 9214 3141 9214
3137 9210 3112 9223 3118 9243 3146 9235
3149 9220
TIME...MOT...LOC 2025Z 194DEG 22KT 3125 9229
$$
SNAVELY1 follow-up statement
000
WWUS54 KLCH 222049
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CDT THU MAY 22 2008
LAC009-079-222100-
/O.CON.KLCH.SV.W.0086.000000T0000Z-080522T2100Z/
RAPIDES LA-AVOYELLES LA-
348 PM CDT THU MAY 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN AVOYELLES AND NORTHEASTERN RAPIDES PARISHES...
AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES WEST OF DEVILLE...OR ABOUT 9 MILES
EAST OF PINEVILLE...MOVING NORTH AT 25 MPH.
LAT...LON 3148 9217 3142 9214 3141 9214 3137 9210
3122 9223 3125 9241 3146 9235 3149 9220
TIME...MOT...LOC 2048Z 194DEG 22KT 3139 9225
$$
SNAVELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:15 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 22, 10:15 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1015 AM CDT THU MAY 22 2008 .DISCUSSION...REGIONAL 88DS SHOW SCATTERED RW/TRW ASSOCIATED WITH ADVANCING SHORTWAVE ABOUT TO MOVE INTO THE TX ZONES...WITH ADDITIONAL CONVECTION NOTED OVER THE COASTAL WATERS MAINLY WEST OF MARSH ISLAND. ADJUSTED POPS FOR THE REMAINDER OF TEH MORNING TO BETTER SUIT ONGOING TRENDS...WITH HIGHEST POPS ACROSS SE TX. CONTINUED INHERITED POPS FOR THE AFTERNOON WITH HIGHEST POPS OVER THE ERN 1/2 OF THE AREA AS THE SHORTWAVE CONTINUES TO MOVE E/NE ACROSS THE AREA. UPDATE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 421 AM CDT THU MAY 22 2008/ .DISCUSSION... CURRENT SFC ANALYSIS SHOWS RATHER LARGE AND DEEP (983MB) SFC LOW OVER THE TX/OK PANHANDLES...WHICH IS KEEPING WINDS UP WEST OF THE SABINE INTO TX...AND COASTAL WATERS. TEMPS ACROSS THE REGION ARE RATHER WARM...WITH SE TX BPT REMAINING IN THE UPPER 70S. ELSEWHERE...LOWER TO MID 70S PREVAIL. CLOUDS WILL CONTINUE TO INCREASE TODAY WITH THE APPROACHING TX COASTAL BEND UPPER LEVEL DISTURBANCE. THIS UPPER LEVEL SHORTWAVE TROF WILL INTERACT WITH MOISTURE AND A SURFACE TROUGH/WAVE FROM THE YUCATAN. THE GREATEST MOISTURE AND LIFT APPEARS TO BE OVER CENTRAL AND SOUTH CENTRAL LA AND POINTS EAST...WHERE THE INHERITED 50% LOOKS GOOD...GRADUALLY DECREASING TO 30% FOR SE TX. WITH THE INCREASED CLOUD COVER...LEFT HIGHS IN THE UPPER 80S OVER LA... APPROACHING 90S ACROSS THE INLAND SE TX LAKES REGION. AS THE DISTURBANCE LIFTS NE OF THE REGION THIS EVENING...POPS WILL DIMINISH GREATLY OVER SE TX/W LA...WITH 20% LEFT FOR CENTRAL AND SOUTH CENTRAL LA FOR EARLY EVENING LINGERING CONVECTION. LEFT A TAD GREATER POPS FOR FRI AS WELL ACROSS C AND SC LA FOR LINGERING MOISTURE INTERACTING WITH DAYTIME HEATING AND INSTABILITY. FOR THE REMAINDER OF THE FORECAST THIS WEEKEND AND EARLY NEXT WEEK...HIGH PRESSURE AT THE SFC AND ALOFT WILL SETTLE OVER THE REGION...AND REMAIN DUE TO AN EXPECTED OMEGA BLOCK FORMING. EXPECT ABOVE NORMAL TEMPS IN THE LOWER TO POSSIBLE MID 90S FOR AFTERNOON HIGHS...AND LOWER 70S FOR OVERNIGHT LOWS...WHICH IS ABOUT 4-5 DEGREES ABOVE NORMAL FOR LATE MAY. LEFT AT LEAST A SLIGHT CHANCE FOR AFTERNOON SHRA/TSRA EACH DAY THROUGH TUESDAY..AS IT APPEARS THAT SOME MOISTURE WILL BE AVAILABLE...AS WELL AS POSSIBLE SEA- BREEZE ACTION. BOTH THE GFS AND ECMWF BRING VERY DRY 1000-500MB AIR BEGINNING WED...WHICH WILL BASICALLY PUT A LID ON ANY TSRA OR EVEN SHRA DEVELOPMENT. THE LATEST 8-14 DAY OUTLOOK FROM THE CLIMATE PREDICTION CENTER CONTINUES THIS TREND RIGHT INTO THE FIRST FEW DAYS OF JUNE. DML AVIATION... MIFR CEILINGS ALREADY AFFECTING BPT/LCH SITES WITH THE APPROACH OF THE SHORTWAVE...WITH VCSH BEGINNING 12Z...AND VCTS BY THE AFTERNOON HOURS AT ALL SITES. DML/JT MARINE... SE WINDS 15-20KT WITH GRADUALLY INCREASING SEAS 4 TO 6 FEET WILL CONTINUE FOR MOST OF THE DAY...THUS SMALL CRAFT EXERCISE CAUTION HEADLINED. AS THE PRESSURE GRADIENT RELAXES A BIT BY FRI...SE WINDS WILL DIMINISH DOWN TO 10-15 KTS...AND SEAS 3-4 FT...THROUGH EARLY NEXT WEEK. A RATHER PERSISTENT WX PATTERN EXPECTED WITH ONLY ISOLATED LATE NIGHT/EARLY MORNING NOCTURNAL SHRA/TSRA EXPECTED. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 76 91 77 / 40 10 20 20 KBPT 87 76 91 75 / 40 10 20 10 KAEX 88 72 92 72 / 40 20 20 20 KLFT 88 72 90 74 / 50 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 25
Hazardous weather outlook, May 22, 4:26 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 426 AM CDT THU MAY 22 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-231100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 426 AM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING TEXAS COASTAL BEND UPPER LEVEL DISTURBANCE WILL INTERACT WITH A SURFACE WAVE FROM THE YUCATAN TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY. THE HIGHEST CHANCES WILL BE OVER CENTRAL AND SOUTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR THE REMAINDER OF THE FORECAST THIS WEEKEND THROUGH NEXT WEEK... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE REGION. EXPECT ABOVE NORMAL TEMPERATURES IN THE LOWER TO MID 90S FOR AFTERNOON HIGHS...AND LOWER TO MID 70S FOR OVERNIGHT LOWS...WHICH IS ABOUT 5 DEGREES ABOVE NORMAL FOR LATE MAY. EXPECT AT LEAST A SLIGHT CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH TUESDAY...WITH DRIER AIR ALOFT PUTTING THE LID ON ANY DEVELOPMENT BY WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DML
In the hours before
Local storm report, May 22, 1:36 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL ORANGE 30.10N 93.76W
05/22/2008 E0.75 INCH ORANGE TX LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED BY SHERIFFS OFFICE IN THE
ORANGE AREA.
&&
JNUNNLocal storm report, May 22, 1:40 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
140 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL GROVES 29.95N 93.92W
05/22/2008 M0.88 INCH JEFFERSON TX LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN GROVES BY SHERIFFS OFFICE.
&&
JNUNNLocal storm report, May 22, 1:58 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM HAIL 4 W JOHNSON BAYOU 29.78N 93.73W
05/22/2008 E0.75 INCH CAMERON LA PUBLIC
&&
DLANDRENLocal storm report, May 22, 1:59 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND DMG 4 W JOHNSON BAYOU 29.78N 93.73W
05/22/2008 CAMERON LA PUBLIC
SEVERAL TREES BLOWN DOWN
&&
DLANDRENLocal storm report, May 22, 2:12 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG 4 NNW CALL 30.66N 93.90W
05/22/2008 JASPER TX LAW ENFORCEMENT
TREE DAMAGE AROUND KIRBYVILLE WITH POWER OUTAGES.
&&
DLANDRENLocal storm report, May 22, 2:18 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL 4 NNW ROSEPINE 30.98N 93.30W
05/22/2008 E0.75 INCH VERNON LA PUBLIC
&&
DLANDRENThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:24 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 36 hr |
| May 22, 10:43 AM CDT | Special Marine Warning | LCH | 32 min | |
| May 22, 12:52 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 23 min |
| May 22, 1:18 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 42 min |
| May 22, 1:59 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 31 min |
| May 22, 5:01 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 22, 5:22 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 38 min |
| May 22, 5:26 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 15 hr |
| May 22, 5:57 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 20 min |
| May 22, 6:58 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 17 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.